II. Causes

  1. More than 80 drugs associated (first described in 1945 related to sulfadiazine)
  2. Hydralazine (most common cause)
  3. Procainamide
  4. Isoniazid
  5. Minocycline
  6. Terbinafine
  7. Phenytoin (Dilantin)
  8. Ethosuximide
  9. D-Penicillamine
  10. Proton Pump Inhibitors
  11. Beta Blockers

III. Symptoms (following causative medication use)

  1. See Systemic Lupus Erythematosus
  2. Arthralgias
  3. Rash
  4. Serositis
  5. Hematologic abnormalities

IV. Labs

  1. Screening indicated for causative medication use and symptoms suggestive of SLE (see above)
    1. ANA Titer
  2. Confirmatory testing if positive ANA titer
    1. Antihistone Antibody
      1. Test Sensitivity in Drug Induced Lupus: 95%
      2. Test Specificity in Drug Induced Lupus: >90%

V. Prognosis

  1. Symptoms often recede with stopping causative agent
  2. Rarely life threatening

Images: Related links to external sites (from Bing)

Related Studies (from Trip Database) Open in New Window

Ontology: Drug-induced lupus erythematosus (C0263591)

Definition (NCI) An autoimmune disorder, similar to systemic lupus erythematosus, that is caused by certain drugs.
Concepts Pathologic Function (T046)
ICD10 M32.0
SnomedCT 201436003, 80258006
English Drug-ind systemic lupus eryth, drug induced systemic lupus erythematosus, drug induced systemic lupus erythematosus (diagnosis), drug-induced lupus, lupus drug induced, lupus drug-induced, drug induced lupus, drug induced lupus erythematosus, Drug Induced Lupus, Drug Induced Lupus Erythematosus, Drug-induced systemic lupus erythematosus, Drug-induced lupus erythematosus, Drug-induced lupus erythematosus (disorder), Drug-induced systemic lupus erythematosus (disorder), SLE; drug, drug; SLE, Drug-induced lupus erythematosus, NOS
Dutch geneesmiddelgeïnduceerde lupus erythematosus, LED; geneesmiddel, geneesmiddel; LED, Door geneesmiddel geïnduceerde lupus erythematodes disseminatus [LED]
French Lupus érythémateux d'origine médicamenteuse
German von Arzneimitteln verursachter Lupus erythematosus, Arzneimittelinduzierter systemischer Lupus erythematodes
Italian Lupus eritematoso da farmaci
Portuguese Lúpus eritematoso farmacoinduzido
Spanish Lupus eritematoso inducido por fármacos, lupus eritematoso farmacógeno, lupus eritematoso medicamentoso (trastorno), lupus eritematoso medicamentoso, lupus eritematoso sistémico medicamentoso (trastorno), lupus eritematoso sistémico medicamentoso
Japanese 薬剤誘発性エリテマトーデス, ヤクザイユウハツセイエリテマトーデス
Czech Léky vyvolaný lupus erytematosus
Korean 약물 유발성 전신 홍반성 루푸스
Hungarian Gyógyszer-által kiváltott lupus erythematosus